Alert archive / Michigan / Winter Storm Watches in 2017

Winter Storm Watch 2, NWS Gaylord, MI

December 4, 2017Cheboygan County, Emmet County, Michigan

NWS Gaylord, MI issued this winter storm watch at Dec 4, 2017, 3:21 PM EST for Cheboygan County, Emmet County, Michigan. It took effect at Dec 5, 2017, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 4, 2017, 3:21 PM EST (20:21 UTC)
In effect from
Dec 5, 2017, 4:00 PM EST
Expired
Dec 5, 2017, 3:51 AM EST
In force
Issued by
NWS Gaylord, MI

Counties Cheboygan County, MI, Emmet County, MI

The radar

The NCL Michigan radar (KAPX), 69 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2017-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2017-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 438 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2055 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
438 m²/s²
0-3 km storm-relative helicity
619 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

297 
WWUS43 KAPX 042021
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
321 PM EST Mon Dec 4 2017

MIZ008-016-017-019-050430-
/O.NEW.KAPX.WS.A.0002.171205T2100Z-171207T0000Z/
Chippewa-Emmet-Cheboygan-Charlevoix-
Including the cities of Sault Ste. Marie, Petoskey, Cheboygan, 
and Charlevoix
321 PM EST Mon Dec 4 2017

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
WEDNESDAY EVENING...

* WHAT...Heavy lake effect snow and strong winds expected. Plan on
  difficult travel conditions with localized blizzard-like 
  conditions possible. Total snow accumulations of 5 to 9 inches 
  are expected, with localized amounts up to 13 inches possible.

* WHERE...Emmet, Cheboygan, Charlevoix Counties and the Drummond
  Island area in Chippewa County.

* WHEN...From Tuesday afternoon through Wednesday evening.

* ADDITIONAL DETAILS...Significant reductions in visibility are
  expected with travel becoming difficult, especially on north-
  south oriented roadways including US-31 and Interstate 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch for heavy lake effect snow means there is a
potential for a large amount of snow in only a few hours.
Visibilities and depth of snow can vary greatly, impacting travel
significantly. Continue to monitor the latest forecasts.

$$

http://www.weather.gov/apx
3 follow-up statements
124 
WWUS43 KAPX 042141
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
441 PM EST Mon Dec 4 2017

MIZ008-016-017-019-050600-
/O.CON.KAPX.WS.A.0002.171205T2100Z-171207T0000Z/
Chippewa-Emmet-Cheboygan-Charlevoix-
Including the cities of Sault Ste. Marie, Petoskey, Cheboygan, 
and Charlevoix
441 PM EST Mon Dec 4 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* WHAT...Heavy lake effect snow and strong winds expected. Plan 
  on difficult travel conditions with localized blizzard-like 
  conditions possible. Total snow accumulations of 5 to 9 inches 
  are expected, with localized amounts up to 13 inches possible.

* WHERE...Emmet, Cheboygan, Charlevoix Counties and the Drummond 
  Island area in Chippewa County.

* WHEN...From Tuesday afternoon through Wednesday evening.

* ADDITIONAL DETAILS...Significant reductions in visibility are 
  expected with travel becoming difficult, especially on north- 
  south oriented roadways including US-31 and Interstate 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch for heavy lake effect snow means there is a
potential for a large amount of snow in only a few hours.
Visibilities and depth of snow can vary greatly, impacting travel
significantly. Continue to monitor the latest forecasts.

$$

http://www.weather.gov/apx
619 
WWUS43 KAPX 050328
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1028 PM EST Mon Dec 4 2017

MIZ008-016-017-019-051100-
/O.CON.KAPX.WS.A.0002.171205T2100Z-171207T0000Z/
Chippewa-Emmet-Cheboygan-Charlevoix-
Including the cities of Sault Ste. Marie, Petoskey, Cheboygan, 
and Charlevoix
1028 PM EST Mon Dec 4 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* WHAT...Lake effect snow showers will develop Tuesday afternoon
  and become heavy Tuesday night through Wednesday. Along with 
  gusty winds...plan on difficult travel conditions with localized
  blizzard-like conditions possible. Total snow accumulations of 
  5 to 9 inches are possible by Wednesday evening, with localized 
  amounts around a foot. 

* WHERE...Emmet, Cheboygan, Charlevoix Counties and the Drummond 
  Island area in Chippewa County.

* WHEN...From Tuesday afternoon through Wednesday evening.

* ADDITIONAL DETAILS...Significant reductions in visibility are 
  expected with travel becoming difficult, especially on north- 
  south oriented roadways including US-31 and Interstate 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch for heavy lake effect snow means there is a
potential for a large amount of snow in only a few hours.
Visibilities and depth of snow can vary greatly, impacting travel
significantly. Continue to monitor the latest forecasts.

$$

http://www.weather.gov/apx
262 
WWUS43 KAPX 050851
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
351 AM EST Tue Dec 5 2017


MIZ016-017-051700-
/O.UPG.KAPX.WS.A.0002.171205T2100Z-171207T0000Z/
/O.NEW.KAPX.WS.W.0006.171205T2100Z-171206T2200Z/
Emmet-Cheboygan-
Including the cities of Petoskey and Cheboygan
351 AM EST Tue Dec 5 2017

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 PM EST WEDNESDAY...

* WHAT...Heavy lake effect snow expected. Plan on difficult travel
  conditions. Total snow accumulations of 5 to 10 inches are 
  expected.

* WHERE...Emmet and Cheboygan Counties.

* WHEN...From 4 PM this afternoon to 5 PM EST Wednesday.

* ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause
  considerable blowing and drifting snow. Be prepared for
  significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency.

$$

MIZ019-051700-
/O.UPG.KAPX.WS.A.0002.171205T2100Z-171207T0000Z/
/O.NEW.KAPX.WS.W.0006.171205T2100Z-171207T1700Z/
Charlevoix-
Including the city of Charlevoix
351 AM EST Tue Dec 5 2017

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
NOON EST THURSDAY...

* WHAT...Heavy lake effect snow expected. Travel will be very
  difficult. Total snow accumulations over the two-day period of 8
  to 15 inches are expected.

* WHERE...Charlevoix County.

* WHEN...From 4 PM this afternoon to noon EST Thursday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will cause
  areas of blowing and drifting snow into Wednesday morning. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency.

$$

MIZ021-022-051700-
/O.NEW.KAPX.WS.W.0006.171206T1700Z-171207T1700Z/
Antrim-Otsego-
Including the cities of Mancelona and Gaylord
351 AM EST Tue Dec 5 2017

...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO NOON EST
THURSDAY...

* WHAT...Heavy lake effect snow expected. Plan on difficult travel
  conditions. Total snow accumulations of 5 to 10 inches are 
  expected.

* WHERE...Antrim and Otsego Counties.

* WHEN...From noon Wednesday to noon EST Thursday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency.

$$

MIZ008-051700-
/O.UPG.KAPX.WS.A.0002.171205T2100Z-171207T0000Z/
/O.NEW.KAPX.WW.Y.0027.171205T2100Z-171206T1200Z/
Chippewa-
Including the city of Sault Ste. Marie
351 AM EST Tue Dec 5 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY...

* WHAT...Lake effect snow expected in southeast Chippewa County.
  Plan on slippery road conditions. Total snow accumulations of 2
  to 6 inches are expected.

* WHERE...Southeast Chippewa County, including Goetzville, De Tour
  Village, and Drummond Island.

* WHEN...From 4 PM this afternoon to 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for lake effect snow means lake effect
snow is forecast that will make travel difficult in some areas.
Use caution when traveling.

$$

MIZ015-051700-
/O.NEW.KAPX.WW.Y.0027.171205T2100Z-171206T1200Z/
Mackinac-
Including the city of St. Ignace
351 AM EST Tue Dec 5 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY...

* WHAT...Lake effect snow expected in southern and eastern
  Mackinac County. Plan on slippery road conditions. Total snow
  accumulations of 2 to 5 inches are expected.

* WHERE...Southern and eastern Mackinac County, including St
  Ignace, Hessel, Cedarville, and Bois Blanc Island.

* WHEN...From 4 PM this afternoon to 7 AM EST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for lake effect snow means lake effect
snow is forecast that will make travel difficult in some areas.
Use caution when traveling.

$$

http://www.weather.gov/apx

JZ

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm watch went out at Dec 4, 12:23 PM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Dec 4, 12:23 PM EST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1223 PM EST Mon Dec 4 2017

.UPDATE...
Issued at 1104 AM EST Mon Dec 4 2017

Strong warm air advection on nose of intense low level jet
continues drive a large area of moderate to heavy rain. Axis of
heaviest rain is pinwheeling off to the north, following most
intense moisture convergence and strong isentropic upglide on the
nose of that jet. Expect this trend to continue, with the heaviest
rains centering across eastern upper Michigan with time. Light
showers/periods of drizzle expected the further south one goes as
deepest mid level moisture departs. Approach of upstream cold
front will bring more widespread showers across the area this
evening.

Intense dynamics has resulted in a few elevated thunderstorms
this morning, and cannot rule out a few more embedded storms
across eastern upper this afternoon. More storms upstream tied to
that approaching cold front. May see the same thing here this
evening as the front passes. Everything looks to remain elevated
with very stable low levels preventing any severe threat, although
cannot rule out a few small hailers given strong shear through
the elevated convective layer.

&&

.NEAR TERM...(Today through Tonight)
Issued at 336 AM EST Mon Dec 4 2017

...Wet/windy weather returns...

High impact weather potential...a few thunderstorms today and
tonight. Heavy rainfall eastern upper MI today. Strong wind gusts
late tonight, especially near Lake MI.

Shortwave ridging is getting pumped up into the Great Lakes region,
in advance of a trof digging into the central Rockies. In the
northern stream, an upper low is digging w of Hudson Bay. Sadly,
this pattern will be progressive in the near-term period. Upper
ridging will move to the east coast tonight. The upstream systems
will interact and carve out a deepening upper low, which will be
in northern MN by daybreak Tuesday. At the surface, low pressure
will deepen as it moves ne from the central plains, slowing
somewhat as it crosses Superior tonight. The associated cold front
blasts thru northern MI overnight. Precip trends, including
thunder chances, and winds, are the main concerns.

Rain is becoming more expansive to our w (northern WI) and sw
(IL/MO/IA/WI border area). A few t-storms are noted over Door Co
and points west. The expanding trend will continue as the warm
conveyor belt establishes a better Gulf tap as time progresses,
all the way up til cold fropa. PWAT values will approach or
slightly exceed an inch this afternoon and evening, near-record
values for early Dec. Leading edge of rain should be pushing into
far western sections of the forecast area by dawn, expanding ne-
ward with time. Only place where rain is in doubt today is in se
sections, which may get behind a lifting warm front before best
lift/moisture arrives this afternoon. Heaviest and most persistent
rain today will be in the nw half of the forecast area, and
especially eastern upper MI, where rainfall amounts of 1-2 inches
are likely in some areas. This will not be flood- producing rains,
not in this forecast area, but healthy amounts for sure. Further
south, showers will be less extensive in temporal coverage. Nw
lower will see their highest pops this morning, before something
of a lull (just likely pops) this afternoon. Ne lower, highest
pops from midday into mid afternoon.

Instability plume (MuCapes to 400j/kg) will not be in a huge hurry
to shift east, but will start to enter western sections of the
forecast area toward midday. A slight chance of thunder edges into
nw lower MI then, expanding across much of northern MI from then
up til 06Z/cold fropa. Suppose it's not impossible to see some
small hail given the intense shear/potential for a few well
elevated supercells. But convection will be rooted at 850-800mb,
with a very stable layer below, so no other svr threat evident.

Max temps will be in the mid 40s to near 50f in eastern upper, and
near 50f to the mid 50s in northern lower MI. Certainly our final
quasi-balmy day for the foreseeable future. TVC/HTL progged to
come up about 5f shy of record highs.

Shower/few t-storm threat will persist thru fropa. Categorical pops
in order the 1st half of the night, with a diminishing trend from w
to e overnight. Precip will be less heavy, generally less than half
an inch.

Winds will ramp up post-fropa, especially in western sections, as
cold advection provides downward momentum and steeper low-level
lapse rates arrive. Places along the Lake MI coast will see the
gustiest winds due to exposure. Forecast gusts approach 45 mph
(advisory criteria) very late tonight for parts of Leelanau/
Charlevoix/Emmet/Mackinac Cos. Will not pop a wind advisory just
yet, given marginal nature of the event, and we still have time
to assess future model trends.

Temps hold up for much of the night, but fall off the table
overnight. Mins will reach the lower 30s in nw lower MI and
western Chip/Mack Cos, while hold near 40f for APN-OSC.

&&

.SHORT TERM...(Tuesday through Wednesday)
Issued at 336 AM EST Mon Dec 4 2017

...Falling temperatures and increasing lake effect snow...

Strong cold advection behind the departing cold front Tuesday should
lead to falling temperatures as well as wind gusts of 30 to 40 mph
(especially near the lake shores). West southwest flow lake effect
snow showers are expected to develop by Tuesday afternoon with winds
slowly veering west Tuesday night and eventually west northwest by
Wednesday afternoon. Lake effect parameters look very good with
lake/850 mb delta ts of about 20 and inversion heights between 5000
and 6000 feet. The shifting winds should fan out snow accumulations
but some spots still stand to receive a few inches through this time
(somewhere on the order of 3 to perhaps 6ish inches?). Headlines
will probably be needed with blowing snow also expected to become an
issue. Still plenty of time to sort out the details on all that as
it's not really until the 4th period when activity looks like it
ramps up.

.LONG TERM...(Wednesday night through Sunday)
Issued at 336 AM EST Mon Dec 4 2017

...Colder with periods of lake effect snow...

The well advertised pattern change will be in full force with strong
ridging along the west coast leading to deep troughing across the
western Great Lakes and Northeast through this period. This will
result in cold temperatures and rounds of lake effect snow showers
across northern Michigan. Extended models are honing in a little
better but still vary on the details of the exact lake effect flow
regimes due to timing differences over short waves moving through
the flow. The snow belts of northwest lower and eastern upper still
stand to receive additional respectable snowfall totals. An even
colder shot of arctic air is then poised to drop south into the
region just beyond this period (early next week).

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1212 PM EST Mon Dec 4 2017

Plenty of impactful weather expected across the taf locations
through the period. Initial band of moderate to heavy rain has
largely pushed north of the taf sites, although some pockets of
heavier showers may impact KPLN yet for a few more hours. Mostly
VFR cigs, with MVFR conditions confined to the heavier showers.
Cigs expected to lower to MVFR once again this evening and
overnight as upstream cold front passes, with more showers
expected. Post-frontal lake processes will keep MVFR/low end VFR
cigs through Tuesday.

Wind shear across all of northern lower Michigan into this
evening, waiting for the frontal passage to end it from west to
east. Gusty southeast to south winds into this evening becoming
southwest behind the front. Expect wind gusts to only increase
further overnight into Tuesday morning as intense cold air
advection destabilizes the lower levels.

&&

.MARINE...
Issued at 336 AM EST Mon Dec 4 2017

Gale warnings already up for all waters, as a potent low pressure
system lifts ne across Superior tonight. Some opportunity for a
few storm-force gusts on Lake MI late tonight into Tuesday. Will
be further evaluating whether storm warnings are needed later this
morning. Otherwise a lengthy period of gale force gusts into
Tuesday night, as much colder air blasts into the region.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING until 4 AM EST Wednesday for LHZ345>349.
LM...GALE WARNING until 4 AM EST Wednesday for LMZ323-341-342-344>346.
LS...GALE WARNING until 4 AM EST Wednesday for LSZ321-322.
&&

UPDATE...MB
NEAR TERM...JZ
SHORT TERM...AS
LONG TERM...AS
AVIATION...MB
MARINE...JZ
Hazardous weather outlook, Dec 4, 11:44 AM EST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1144 AM EST Mon Dec 4 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-051200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
1144 AM EST Mon Dec 4 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...This afternoon and tonight.

Gale force wind gusts are expected into tonight across all of the
northern Michigan nearshore waters. Gusts may approach storm force
on some of the Lake Michigan waters late tonight. Please see the
latest marine headlines and forecasts for additional information.

Locally heavy rainfall of 1 to 2 inches will occur through tonight
in the Straits area and eastern upper Michigan.

There is a slight chance for thunderstorms from midday until
shortly after midnight across northern Michigan. Severe storms
are not expected.

Wind gusts of 40 to 45 mph will occur late tonight along the Lake
Michigan coastline of northwest lower and eastern upper Michigan.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale force wind gusts will continue Tuesday and Tuesday night
across all of the northern Michigan nearshore waters. Please see
the latest marine headlines and forecasts for additional
information.

Periods of accumulating lake effect snow will begin Tuesday
afternoon and will continue through Sunday...with significant
snow totals possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord

msb

In the hours before

Local storm report, Dec 4, 9:56 AM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
956 AM EST MON DEC 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND GST 1 N MUNUSCONG           46.26N 84.19W
12/04/2017  M48 MPH          LSZ322             MI   BUOY

            BUOY STATION RCKM4, 1 N MUNUSCONG.

&&
Local storm report, Dec 4, 11:12 AM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1112 AM EST MON DEC 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     NON-TSTM WND GST 1 N MUNUSCONG           46.26N 84.19W
12/04/2017  M53 MPH          LSZ322             MI   BUOY

            BUOY STATION RCKM4, 1 N MUNUSCONG.

&&
Local storm report, Dec 4, 11:13 AM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1113 AM EST MON DEC 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     NON-TSTM WND GST 1 N MUNUSCONG           46.26N 84.19W
12/04/2017  M53 MPH          LSZ322             MI   BUOY

            BUOY STATION RCKM4, 1 N MUNUSCONG.

&&
Local storm report, Dec 4, 12:46 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1246 PM EST MON DEC 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     NON-TSTM WND GST 11 ESE GOETZVILLE       45.99N 83.90W
12/04/2017  M46 MPH          LSZ322             MI   BUOY

            BUOY STATION DTLM4, 11 ESE GOETZVILLE.

&&
Local storm report, Dec 4, 2:25 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
225 PM EST MON DEC 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     NON-TSTM WND GST 1 NW WATERS             44.91N 84.72W
12/04/2017  M43 MPH          OTSEGO             MI   MESONET

            MESONET STATION D5664, 1 WNW WATERS. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

1236 PM     NON-TSTM WND GST 3 E SAULT STE. MARIE    46.49N 84.30W
12/04/2017  M35 MPH          CHIPPEWA           MI   BUOY

            BUOY STATION LTRM4, 3 E SAULT STE. MARIE.
            THE DURATION OF THE NON-TSTM WND GST EVENT
            WAS 24 HOURS.

1255 PM     NON-TSTM WND GST 1 S SAULT STE. MARIE    46.47N 84.37W
12/04/2017  M38 MPH          CHIPPEWA           MI   ASOS

            ASOS STATION ANJ, SAULT STE MARIE. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

0950 AM     NON-TSTM WND GST 33 ENE PRESQUE ISLE     45.40N 82.80W
12/04/2017  M36 MPH          LHZ362             MI   BUOY

            BUOY STATION 45003, 33 E PRESQUE ISLE. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

1257 PM     NON-TSTM WND GST 1 SW GAYLORD            45.02N 84.70W
12/04/2017  M43 MPH          OTSEGO             MI   ASOS

            ASOS STATION GLR, OTSEGO COUNTY AIRPORT. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

1212 PM     NON-TSTM WND GST 3 NNW MUNUSCONG         46.28N 84.21W
12/04/2017  M36 MPH          LSZ322             MI   BUOY

            BUOY STATION WNEM4, 2 NNW MUNUSCONG. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

1012 AM     NON-TSTM WND GST 1 N MUNUSCONG           46.26N 84.19W
12/04/2017  M53 MPH          LSZ322             MI   BUOY

            BUOY STATION RCKM4, 1 N MUNUSCONG. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

0140 PM     NON-TSTM WND GST 1 WNW MANISTEE          44.25N 86.35W
12/04/2017  M45 MPH          MANISTEE           MI   MESONET

            MESONET STATION MEEM4, MANISTEE. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

1050 AM     NON-TSTM WND GST 47 E OSCODA             44.30N 82.40W
12/04/2017  M36 MPH          LHZ363             MI   BUOY

            BUOY STATION 45008, 28 ENE HURON CITY. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

0125 PM     NON-TSTM WND GST 1 SE GREILICKVILLE      44.79N 85.63W
12/04/2017  M40 MPH          LMZ323             MI   MESONET

            MESONET STATION XELM, GREILICKVILLE. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

0106 PM     NON-TSTM WND GST 11 ESE GOETZVILLE       45.99N 83.90W
12/04/2017  M88 MPH          LSZ322             MI   BUOY

            BUOY STATION DTLM4, 11 ESE GOETZVILLE. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

1253 PM     NON-TSTM WND GST 2 SW GAYLORD            45.01N 84.70W
12/04/2017  M37 MPH          OTSEGO             MI   MESONET

            MESONET STATION KGLR, 1 WSW GAYLORD. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

0102 PM     NON-TSTM WND GST 2 WNW ELMIRA            45.08N 84.89W
12/04/2017  M39 MPH          ANTRIM             MI   MESONET

            MESONET STATION MC050, 2 WNW ELMIRA. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

1257 PM     NON-TSTM WND GST 1 SSE KINROSS           46.25N 84.47W
12/04/2017  M36 MPH          CHIPPEWA           MI   AWOS

            AWOS STATION CIU, CHIPPEWA COUNTY
            INTERNATIONAL AIRPORT. THE DURATION OF THE
            NON-TSTM WND GST EVENT WAS 24 HOURS.

0854 AM     NON-TSTM WND GST 4 NNW BAY MILLS         46.48N 84.63W
12/04/2017  M38 MPH          CHIPPEWA           MI   BUOY

            BUOY STATION PTIM4, 4 NW BAY MILLS. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

1100 AM     HIGH SUST WINDS  8 W ARCADIA             44.50N 86.40W
12/04/2017  M46 MPH          LMZ366             MI   BUOY

            BUOY STATION WDE3569, 8 W ARCADIA. THE
            DURATION OF THE HIGH SUST WINDS EVENT WAS 24
            HOURS.

1235 PM     NON-TSTM WND GST 1 NNE BELLAIRE          44.99N 85.20W
12/04/2017  M41 MPH          ANTRIM             MI   AWOS

            AWOS STATION ACB, ANTRIM COUNTY AIRPORT. THE
            DURATION OF THE NON-TSTM WND GST EVENT WAS
            24 HOURS.

1100 AM     HIGH SUST WINDS  19 ENE ALPENA           45.20N 83.10W
12/04/2017  M46 MPH          LHZ362             MI   BUOY

            BUOY STATION WUR8857, 18 ENE ALPENA. THE
            DURATION OF THE HIGH SUST WINDS EVENT WAS 24
            HOURS.

&&

SWR

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 3:20 PM ESTWind AdvisoryAPXAntrim, Arenac, Benzie, Cheboygan, Emmet, Gladwin and 7 more28 hr

Nearby

Winter Storm Watches in Michigan, 2017Every winter storm watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.